zbMATH — the first resource for mathematics

The length of a set in the sphere whose polynomial hull contains the origin. (English) Zbl 0762.32007
Definition. (a) A set \(X<\mathbb{R}^ k\) is 1-rectifiable if it is the image of a bounded subset \(U\subset\mathbb{R}\) under a Lipschitz continuous mapping \(f:U\to\mathbb{R}^ k\).
(b) \(X\) is \(({\mathcal H}^ 1,1)\)-rectifiable if \({\mathcal H}^ 1(X)<\infty\) and \({\mathcal H}^ 1\)-almost all of \(X\) can be covered by a countable union of 1-rectifiable sets.
\({\mathcal H}^ 1\) denotes here a 1-dimensional Hausdorff measure.
The main result of the paper is Theorem. If \(X\) is a compact \(({\mathcal H}^ 1,1)\)-rectifiable subset of the unit sphere \(S\subset\mathbb{C}^ n\) such that the origin \(0\in\mathbb{C}^ n\) belongs to the polynomial hull \(\widehat X\), then \({\mathcal H}^ 1(X)\geq 2\pi\).

32E20 Polynomial convexity, rational convexity, meromorphic convexity in several complex variables
Full Text: DOI
[1] Alexander, H., Polynomial approximation and hulls in sets of finite linear measure in \(C\)^{n}, Amer. J. math., 93, 65-74, (1971) · Zbl 0221.32011
[2] Alexander, H., The polynomial hull of a set of finite linear measure in \(C\)^{n}, J. analyse math., 47, 238-242, (1986) · Zbl 0615.32009
[3] Alexander, H., The polynomial hull of a rectifiable curve in \(C\)^{n}, Amer. J. math., 110, 629-640, (1988) · Zbl 0659.32017
[4] Bishop, E., Conditions for analyticity, Michigan math. J., 11, 289-304, (1964) · Zbl 0143.30302
[5] Burago, Yu.D.; Zalgaller, V.A., Geometric inequalities, Grundlehren der math. wiss., 285, (1988), Springer Berlin-Heidelberg-New York · Zbl 0633.53002
[6] Chirka, E.M., Complex analytic sets. math. and its appl., 46, (1989), Kluwer Dordrecht, Original in Russian, Nauka, Moskva (1985)
[7] Federer, H., Geometric measure theory, Grundlehren der math. wiss., 153, (1969), Springer Berlin-Heidelberg-New York · Zbl 0176.00801
[8] Fornaess, J.E., The several complex variables problem List, Ann arbor, 10, (1991), Sept.
[9] Sibony, N., Valeurs au bord de fonctions holomorphes et ensembles polynomialement convexes, Lecture notes in math, 578, (1977), Springer Berlin-Heidelberg-New York · Zbl 0382.32004
[10] Stolzenberg, G., Polynomially and rationally convex sets, Acta math., 109, 259-289, (1963) · Zbl 0122.08404
[11] Stout, E.L., Removable sets for holomorphic functions of several complex variables, Publ. mat., 33, 345-362, (1989) · Zbl 0692.32010
[12] Alexander, H., Quasi-isoperimetric inequality for polynomial hulls, (1992), Preprint · Zbl 0794.32017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.